... currently under 4 different doctors care but I would love to speak to someone who has actually had suicidal thoughts, major agitation feelings, visual disturbances, nausea, severe headaches etc. I am going through a real dark time right now and am being told this medication has been out of my system. I was on it for 7 weeks gradually going from 35 mg to 70 mg a day. I didnt start feeling side effects until I about 3 weeks into it. I stopped it on my own (doctor told me to wean off) however, i was so sick I wanted it out out me. Two doctors have now told me I should not be feeling any remnants of it because it only stays in your system for 3 days. I The emotion and feelings that i have suppressed for years are now raging and I am running my mouth like never before. And I really don't give a heck who I hurt when I am doing this. For the first time in my life I just went to a forensic psych dr hoping to help but he too agrees with my primary care doctor that this med should be out of my system. If it is out of my system then something "broke" "snapped" in my brain. I can think clearly, my vision is as though I looking under water, my eyes are watering. Are there others I can ask/talk to? Thank you. Cathleen
Effexor XR - I so need to talk to someone regarding side effects from this medication. I am?
- 9 Sep 2018 by csobko
- 10 September 2018 (10 weeks ago)
- effexor xr, depression, headache, anxiety, nausea/vomiting, agitation, generalized anxiety disorder, side effect, doctor, medication
Well, it does only stay in your system for a few days but that means that is when the withdrawal process starts fully. A quick web search and you will find hundreds of testimonies saying Effexor withdrawal is hell and irrational anger is one symptom that affects you and those around you. Itchy irritated eyes has also been reported. Some people who have taken it long term find it can take up to a year to fully recover from it, others, like you, say they feel like it "broke something". Effexor did not agree with me either but I can't remember the effects of any withdrawal as I was switched immediately to Zoloft (which did not agree with me either). Upon discontinuation of Zoloft after 6 weeks I found most of the side effects passed in about one month.
There are a couple of threads here on Effexor withdrawal that you can find with a simple search also.
I wish you the best and the shortest possible time to recovery.
Effexor XR is one of the hardest anti-depressants to come off. I'm talking from my own experience & research.
I had to do it over 2 years, to avoid side effects such as the ones you're talking about. I'd tried & failed to do it faster, on several occasions, so 2 years was right for me.
There are drugs known to buffer the effects of coming off it, so I'd talk to your doctor, as perhaps they can prescribe something to help.
I watched loads of videos of people's accounts of coming off it. I suggest you watch some. I got some good tips.
- Effexor XR Information for Consumers
- Effexor XR Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor XR (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I've been on sertraline for almost 2 weeks still have anxiety... and the side effects are headaches?
Updated 12 Oct 2010 • 1 answer
Updated 22 Nov 2010 • 3 answers
Updated 15 Jan 2014 • 4 answers
Updated 28 Jan 2017 • 3 answers
Updated 13 Jan 2018 • 1 answer